MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC TRANSLACE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC TRANSLACE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 8350322
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider (hcp) via manufacturer representative regarding patient spinal therapy for degen erative low back pain with a lumbar fusion l2-l5.It was reported that tip of the obturator broke off when surgeon removed one of the set screws in the revision of a screw from the existing construct.There was patient involved in the event and no further complications or symptoms were reported.Additional information was received via manufacturer representative that there were no broken fragments of driver left inside the patient.Procedure involved was lumbar posterior fusion with revision of the screw and rod construct.Levels implanted was 4 levels in prior surgery and in the surgery with the broken screw driver just 2 screws revised.The product came in contact with the patient and no injury due the broken screwdriver.There is no malfunction of the screws and cause of loosening is due to osteoporotic bone.
 
Additional Manufacturer Narrative
H3: product analysis: part# 8350322, lot# pr12m004 visual and optical inspection confirmed approximately 3mm of the tip has been broken off, consistent with interface during usage.Inspection of the material hardness confirmed conformance to print specification.Microscopic examination of the fracture surface identified a fairly flat fracture surface and circular material displacement.The above findings are consistent with torsional overload.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRANSLACE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key12265273
Report Number1030489-2021-01001
Device Sequence Number11856386
Product Code LXH
UDI-Device Identifier00613994282743
UDI-Public00613994282743
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8350322
Device Catalogue Number8350322
Device Lot NumberPR12M004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2021
Supplement Date Received by Manufacturer02/11/2022
Initial Report FDA Received Date08/03/2021
Supplement Report FDA Received Date02/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale